Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

August 2, 2018Bay County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 2, 2018, 4:09 AM CDT for Bay County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2018, 4:09 AM CDT (09:09 UTC)
Expired
Aug 2, 2018, 5:00 AM CDT
In force
51 min
Issued by
NWS Tallahassee, FL

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS82 KTAE 020909
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
509 AM EDT THU AUG 2 2018
 
FLZ010-012-112-021000-
Coastal Bay FL-Inland Bay FL-Washington FL-
509 AM EDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 600 AM EDT/500 AM CDT/...

At 509 AM EDT/409 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Panama City Beach, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Springfield, Hiland Park,
Southport, Fountain, Cedar Grove, Singer Road, Dirego Park, College
Station, Bayou George, Camp Flowers, Holmes Valley, Gainer Spring,
Bennett, Youngstown, Porter Lake, Brannonville and Vicksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3059 8581 3057 8544 3057 8539 3030 8539
      3016 8565 3022 8585
TIME...MOT...LOC 0909Z 197DEG 23KT 3027 8576 

$$

30-PULLIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:13 AM CDT, 56 minutes earlier.

Area forecast discussion, Aug 2, 3:13 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
413 AM EDT Thu Aug 2 2018

...FLOODING THREAT WILL PERSIST THROUGH TONIGHT...

.NEAR TERM [Through Today]...

Active and wet pattern will continue through the period as moist
southwesterly flow remains in place over the region. High pressure
will begin to encroach upon the region from the east today, yielding
additional thunderstorm activity to the east of the plume of deep
layer moisture streaming into the region. With PWATs continuing to
exceed 2", excessive rainfall rates will continue to pose a threat
across the region. Rainfall rates exceeding 3"/hr are not out of the
question under the strongest convection through the period. As a
result of this and recent rainfall accumulations generally in the 2-
4 inch range (with isolated higher amounts), flash flooding remains
the main concern through the period. A Flash Flood Watch remains in
effect along and west of a line from Wakulla County, FL to Clay
County, GA. Though severe weather is not expected, some storms will
be capable of producing gusty winds. Given how saturated the ground
is, large trees are particularly vulnerable to uprooting and falling
over in sub-severe winds.

Given widespread cloud cover and storm coverage, diurnal swings will
once again be small today. Expect highs to only reach the lower 80s
across much of the region.

.SHORT TERM [Tonight Through Saturday]...

The upper level trough will remain in place across the Mississippi
Valley Thursday night, keeping us in a more active period in terms
of rainfall for the beginning of the short term. As high pressure
over the Atlantic builds westward on Friday, the upper level jet
associated with the trough is pushed westward. Despite the
lessening influence of the jet across the CWA, the area will
remain under deep southerly flow with high PoPs remaining through
Friday with the potential of heavy rain continuing through the end
of the work week. As the trough breaks down and high pressure
builds in, with relatively drier air, PoPs will return to the
30-50% range on Saturday with the higher values across the west.

.LONG TERM [Saturday Night Through Thursday]...

Will see a break from the wet pattern we have been in during the
long term. High pressure will slide over the southeast on Sunday and
with drier air in place, PoPs will be below normal for this time of
year. PoPs will range from 20-30% during the day, increasing to
around 30% on Wednesday. Highs will be in the lower 90s with lows in
the low to mid 70s.

&&

.AVIATION [Through 06Z Friday]...

Periods of SHRA and iso TSRA will continue through the period, with
conditions varying from VFR to IFR underneath any heavy showers or
storms. Expect brief reductions in CIGS, vsbys, as well as the
potential for wind shifts and briefly gusty winds underneath any
storms. The best chance for +RA will be at the ECP and TLH
terminals.

&&

.MARINE...

Southerly winds around 10 knots and seas of 2-3 feet will persist
today and tomorrow across the marine area. Widespread showers and
scattered thunderstorms are expected across the marine area through
the remainder of the week. Winds and seas will be higher near the
thunderstorms. High pressure building into the area this weekend
will allow for below normal rain chances Sunday into next week.

&&

.FIRE WEATHER...

Outside of low dispersions across the Florida Panhandle and
marginally high dispersions across the eastern Big Bend, hazardous
fire weather conditions are not expected through the weekend.
Chances for wetting rains remain elevated through Friday.

&&

.HYDROLOGY...

The higher rainfall totals have generally been observed across the
Florida Panhandle with areas of 3-5 inches of rain since Tuesday
morning. The heaviest rainfall through Friday will be focused
mainly south of I-10, with generally 2-4 inches of rain likely
with isolated maximum totals up to 8 inches possible. Given the
potential for the heavier totals, will maintain the flash flood
watch as currently configured. With indications though, that the
heavy rain threat will continue into tonight, particularly along
the coast, have extended the Flash Flood Watch through 12z Friday.

In terms of the rivers, rises can be noted on area rivers with
some expected to make it into action stage or minor flood stage.
The Aucilla River at Lamont is rising steadily and is expected to
go above flood stage in the next couple of days. In addition, the
St. Marks River at Newport is just below flood stage and will have
to be monitored for the potential to reach flood stage later
today. The Sopchoppy River is approaching action stage this
morning and should come close to flood stage tonight. Will also
be watching the Steinhatchee River - though anticipated rainfall
amounts there may be just low enough to prevent a return to flood
stage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   83  73  87  74  91 /  80  50  60  30  30
Panama City   81  75  85  75  89 /  90  60  60  30  40
Dothan        81  71  83  71  89 /  80  50  60  30  50
Albany        82  72  86  72  90 /  80  50  60  30  50
Valdosta      87  73  88  73  91 /  80  30  70  30  30
Cross City    90  74  90  74  91 /  60  40  50  30  30
Apalachicola  82  76  86  76  88 /  80  50  50  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Friday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
     Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
     Walton-Washington.

GA...Flash Flood Watch through Friday morning for Clay-Decatur-Early-
     Miller-Seminole.

AL...Flash Flood Watch through Friday morning for Coffee-Dale-Geneva-
     Henry-Houston.

GM...None.
&&

NEAR TERM...Pullin
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Pullin
MARINE...Fieux
FIRE WEATHER...Pullin
HYDROLOGY...Fieux

In the hours before

Special weather statement, Aug 1, 11:39 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1239 AM EDT THU AUG 2 2018

FLZ018-019-020530-
Inland Jefferson FL-Madison FL-
1239 AM EDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND WESTERN
MADISON COUNTIES UNTIL 130 AM EDT...

At 1239 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Monticello, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greenville, Moseley Hall, Nash, Lamont, Aucilla and Ebb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3036 8387 3047 8390 3061 8356 3035 8351
TIME...MOT...LOC 0439Z 259DEG 18KT 3044 8382

30-PULLIN
Special weather statement, Aug 2, 2:41 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
341 AM EDT THU AUG 2 2018

FLZ012-112-020815-
Coastal Bay FL-Inland Bay FL-
341 AM EDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR BAY COUNTY UNTIL 415 AM EDT/315
AM CDT/...

At 341 AM EDT/241 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Tyndall Air Force Base, or near Callaway, moving
north at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker, St Andrews
State Park, Southport, Allanton, Cedar Grove, Dirego Park, Beacon
Beach, College Station, Bayou George, West Panama City, Camp Flowers
and Gainer Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3044 8581 3044 8539 2990 8539 2995 8559
      3009 8583
TIME...MOT...LOC 0741Z 193DEG 33KT 3006 8559

30-PULLIN
Special weather statement, Aug 2, 3:10 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 AM EDT THU AUG 2 2018

FLZ013>015-026-114-115-020900-
Inland Franklin FL-Liberty FL-Calhoun FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
410 AM EDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR GULF AND SOUTHWESTERN CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...SOUTHWESTERN LIBERTY AND
WESTERN FRANKLIN COUNTIES IN BIG BEND OF FLORIDA UNTIL 500 AM EDT/400
AM CDT/...

At 409 AM EDT/309 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles west of Apalachicola, moving north at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Eastpoint, Apalachicola, Port St. Joe, Mexico Beach, Stonemill Creek,
Orange, Franklin, Wewahitchka, Honeyville, Jewel Fire Tower, Vilas,
Chipola Cutoff, Eleven Mile, Jensen Place, Odena, Central City, Cape
San Blas, Indian Pass, Beverly and Red Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2958 8520 2960 8524 2960 8538 2964 8541
      2993 8540 2993 8539 3028 8539 3024 8471
      2956 8491
TIME...MOT...LOC 0809Z 197DEG 39KT 2972 8511

30-PULLIN
Special weather statement, Aug 2, 3:25 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
425 AM EDT THU AUG 2 2018

FLZ008-010-012-112-020915-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
425 AM EDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 515 AM EDT/415 AM
CDT/...

At 425 AM EDT/325 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Panama City Beach, moving north at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Tyndall Air Force Base,
Ebro, St Andrews State Park, Southport, Seminole Hills, Dirego Park,
Gulf Resort Beach, West Panama City, Bahama Beach, Gainer Spring,
Biltmore Beach, Sunnyside, Vicksburg, West Bay, Gulf Lagoon Beach,
Magnolia Beach and Recota Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3028 8599 3039 8599 3040 8600 3043 8598
      3045 8595 3045 8593 3044 8592 3045 8590
      3044 8554 3008 8568 3024 8600
TIME...MOT...LOC 0825Z 199DEG 24KT 3005 8586

30-PULLIN
Special weather statement, Aug 2, 4:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
509 AM EDT THU AUG 2 2018

FLZ010-012-112-021000-
Coastal Bay FL-Inland Bay FL-Washington FL-
509 AM EDT THU AUG 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 600 AM EDT/500 AM CDT/...

At 509 AM EDT/409 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Panama City Beach, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Springfield, Hiland Park,
Southport, Fountain, Cedar Grove, Singer Road, Dirego Park, College
Station, Bayou George, Camp Flowers, Holmes Valley, Gainer Spring,
Bennett, Youngstown, Porter Lake, Brannonville and Vicksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3059 8581 3057 8544 3057 8539 3030 8539
      3016 8565 3022 8585
TIME...MOT...LOC 0909Z 197DEG 23KT 3027 8576

30-PULLIN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:39 PM CDTSpecial Weather StatementTAEJefferson51 min
Aug 1, 11:48 PM CDTSpecial Marine WarningTAE42 min
Aug 2, 12:20 AM CDTSpecial Marine WarningTAE40 min
Aug 2, 12:23 AM CDTSpecial Marine WarningTAE67 min
Aug 2, 1:28 AM CDTSpecial Marine WarningTAE36 min
Aug 2, 2:14 AM CDTSpecial Marine WarningTAE46 min
Aug 2, 2:41 AM CDTSpecial Weather StatementTAEBay34 min
Aug 2, 2:52 AM CDTSpecial Marine WarningTAE38 min
Aug 2, 3:10 AM CDTSpecial Weather StatementTAEGulf50 min
Aug 2, 3:19 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton49 hr
Aug 2, 3:25 AM CDTSpecial Weather StatementTAEBay50 min
Aug 2, 3:28 AM CDTSpecial Marine WarningTAE32 min
Aug 2, 4:37 AM CDTSpecial Weather StatementTAEWakulla38 min
Aug 2, 4:39 AM CDTTornado WarningTAEBay, Washington24 min
Aug 2, 5:10 AM CDTSpecial Marine WarningTAE65 min
Aug 2, 8:45 AM CDTSpecial Marine WarningTAE60 min
Aug 2, 8:49 AM CDTSpecial Weather StatementTAEFranklin41 min
Aug 2, 10:02 AM CDTRiver Flood WarningTAEWakulla31 hr
Aug 2, 10:17 AM CDTSpecial Marine WarningTAE74 min
Aug 2, 10:41 AM CDTSpecial Marine WarningTAE64 min
Aug 2, 10:42 AM CDTSpecial Weather StatementTAETaylor48 min
Aug 2, 11:21 AM CDTSpecial Weather StatementTAEMadison39 min
Aug 2, 11:40 AM CDTSpecial Marine WarningTAE95 min
Aug 2, 11:43 AM CDTSpecial Weather StatementTAEWakulla47 min
Aug 2, 12:39 PM CDTRiver Flood WarningTAEWakulla7 days
Aug 2, 12:02 PM CDTSpecial Weather StatementTAECook, Tift43 min
Aug 2, 12:26 PM CDTSpecial Weather StatementTAEBerrien, Lanier19 min
Aug 2, 12:44 PM CDTSpecial Weather StatementTAEBen Hill, Berrien, Irwin31 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.